Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Should You See A Doctor For Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...think AIMS: A wareness -- Take the time to notice what your body feels like and howyou move. I nformation - Never stop asking questions, reading, trying new drugs,therapies, or tools. M edical Team -- Choose physicians who are knowledgeable about HIV andneurological problems and listen to you and answer your questions. S upport -- Talk about your feelings and the pain. Find a support groupfor PN. This will allow you to...
Ask the Experts

neuropathy...doctors in Houston w/ no answers; please help

Dr. Currier, Please give me your opinion. I have been positive since '84, t-cells 350, viral load, 43, taking 3tc, azt, crixivan for over 3 years. also, taking Bcomplex vitamins, l-carnitine. still getting numbness and coldness in the...
Judith Currier, M.D.

Response from Judith Currier, M.D.

University of CA, LA School of Medicine
...are using higher doses to treat neuropathy ( example 300 mg three times a day)this is something you should discuss with your doctor. I hope you are able to get some relief.-JC Read more »

Valcyte (Ganciclovir), Zerit & Neuropathy?

I was diagnosed HIV Positive in the end of February 2006 while hospitalized with PCP and A.R.D.S. After being discharged in the beginning of April 2006 I started to have numbness & tingling in my legs, primarily my left leg (quad). I did not have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Certainly peripheral neuropathy can be seen in advanced HIV disease which is of often helped by antiretroviral therapy. Some HIV meds such as Zerit can aggravate Read more »

neuropathy or not?

not on medications having sensations of foot and leg like they are falling asleep about twice to five times a day. it lasts for about 30 seconds and then is gone. is this neuropathy or is my leg just falling asleep?
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
...It could be neuropathy, which can be associated with HIV itself as well as certain medications for HIV. See your doctor for an evaluation. Read more »

Rotator cuff injury or Hiv Neuropathy

I have been having pain; sometimes severe from top of my left shoulder down my left arm to my hand. At times my fingers go numb also. No chest pain is associated. I am on Viricept and Epivir only. Last t-cell count in April 2000 was 1320 and VL...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
...I'm delighted you're doing so well on your HIV medications, but you should be on 3 drugs, not just 2; please check with your doctor about this. The left arm pain is either due to a problem in your neck (like neck arthritis) or your arm -- it is... Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

...from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago when one of the doctors I saw prescribed it to me, he never told me how addictive it was!!! I wish I knew then what I know now!! I have... Read more »
Project Inform

Peripheral Neuropathy

...Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will... Read more »
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Read more »
Test Positive Aware Network

Zerit

...recommended doses of NRTIs, advanced HIV, and alcohol use. Stop all HIV medications and see a health care provider right away. Your physician will check for pancreatitis by doing blood tests. People with a history of peripheral neuropathy,... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...cramped and painful, making shaking hands a wrenching experience if the handshaker decides to give me a firm handshake. The doctor believes the neuropathy is a result of long term hemachromatosis or perhaps long term use of Dapsone. I am... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
...and disturbing symptoms for 6+ weeks now and was hoping maybe someone could shed some light on whether or not this is possible neuropathy and if so whether this type of PN is ever seen in recently infected people. I have been experiencing... Read more »

Neuropathy

Posted by tol85, 1 Reply
...question is, how common is neuropathy in early HIV? I started getting symptoms of neuropahty 3 months after an encounter and my doctor prescribed lyrica and it has helped, I'm terrified of getting tested, but i fear the worse, because my doctor... Read more »